MAUDE Adverse Event Report: INVATEC SPA MO.MA ULTRA US; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE

INVATEC SPA MO.MA ULTRA US; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Model Number MUS0130069X6
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code Ischemia Stroke (4418)
Date of Event 04/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a mo.Ma ultra cerebral protection device with a 9fr sheath and 0.035 guidewire during treatment of a calcified lesion in the patient¿s distal common carotid artery.Severe vessel calcification and tortuosity are reported.Ifu was followed.Vessel pre-dilation was performed.It is reported the eca balloon would not deflate following inflation in the carotid artery.Multiple attempts were made to deflate the balloon unsuccessfully.The physician then decided to gently remove the device with the balloon still inflated and all ports open.When the balloon was removed from the patient, the balloon was deflated.A replacement mo.Ma ultra device was successfully used, and stenting was performed.There was no apparent injury as a result although the patient did suffer a stroke after replacing the defective device and deploying a carotid stent.The physician thought the stroke was a complication of the procedure unrelated to the device failure.No further injury reported.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation visual inspection: biologics were noted on the 2 way valve, the t-safety connector was difficult to remove as it was over tightened on the device.A visual examination of the returned mo.Ma revealed that the balloon were in a post-inflation profile.A water filled syringe was attached to the proximal inflation lumen luer lock (cca) of the manifold and the proximal balloon could not be inflated.A water filled syringe was attached to the distal inflation lumen luer lock (eca) of the manifold and the distal balloon could not be inflated.No leaks nor kinks were noted in the mo.Ma device during the attempted inflation.The most likely reason the distal balloon could not be inflated is that the distal inflation lumen pathway is obstructed with dried contrast solution from the procedure.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MO.MA ULTRA US
Common Device Name
CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Manufacturer (Section D)
INVATEC SPA
via martiri della liberta, 7
roncadelle 25030
IT  25030
MDR Report Key11745497
Report Number3004066202-2021-00006
Device Sequence Number19797421
Product Code NTE
UDI-Device Identifier08033477090719
UDI-Public08033477090719
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K092177
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2022
Device Model NumberMUS0130069X6
Device Catalogue NumberMUS0130069X6
Device Lot Number220418753
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Initial Date Received by Manufacturer 04/22/2021
Supplement Date Received by Manufacturer04/22/2021
04/22/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date05/05/2021
09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR